Sculptra - Can the Effects Be Reversed?

My dr injected sulptra on the sides of my face (temple area) to add volume. The effect has been just terrible, too much volume and not in the right area. It has made me look masculine (and I am a woman). I told my dr how unhappy I was and he suggested injecting the area with a steriod. He said that would help reverse the effects. It has not. I am so upset over this and don't know what to do. The sculptra was done about four months ago. Can anything reverse it? How long does this stuff last.

Doctor Answers 6

Sculptra Reversal

Unfortunately, there arent any good ways to fully remove the results of Sculptra. Like previously mentioned, intralesional steroids can be injected for "knots" that may be left from the injections under the skin. As for a complete reversal of this product, there is no good way. This product typically last 18-24 months. If you are still concerned about this problem, you could always go see a different injector for a second opinion for alternatives to de-masculinize your appearance.


Rogers Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Sculptra

The most important part about a Sculptra injection is choosing the right injector.  This product does not belong in the hands of anyone but an experienced injector in one of the four core specialties (Facial Plastic Surgery, Plastic Surgery, Dermatology, Occuloplastic Surgery).  Sculptra requires specificity in the manner and length of time it is reconstituted (7 days in my practice) and in the technique used for injection.  Steroid injections may be helpful depending on the nature of the problem you are having, but are not always advisable.

Stephen Prendiville, MD
Fort Myers Facial Plastic Surgeon
4.8 out of 5 stars 82 reviews

Sculptra Reversal

Sculptra is a good product in ther right hands.  Not all patients respond well to Sculptra too.  Once there is an issue with Sculptra, it can be difficult to correct.  Dilute kenalog injections can help breakdown the product as can some types of ultrasound treatments.  Sculptra reversal may not be possible or safe in all cases.  

Anil R. Shah, MD
Chicago Facial Plastic Surgeon
4.8 out of 5 stars 144 reviews

You might also like...

Temples and Sculptra

Sculptra is a wonderful facial injection and can help restore lost facial volume.  I find it wonderful in the temple area and cheeks.  However, if too much was put into the temples there is really nothing that you can do now but wait for it to go away.  Depending on the amount used it can take up to two years to fully disappear.  Please find a board certified dermatologist with a great deal of experience in facial injections for the best results.

Sculptra Reversal

Only time will reverse Sculptra.

Intralesional steroids can be used to dissove small papules if they occur, however when the product is diluted and injected properly, these rarely occur.

Sculptra gives beautiful and natural results when injected over a series of treatments and in the correct facial location.

You specifically are concerned with your temples. The female temple should be more convex than the male temple, so you may consider a second opinion with another provider to see if treating the temple with a hyaluronic acid can promote feminization of your temple area.

Christina Steil, MD
Chicago Dermatologist
4.7 out of 5 stars 19 reviews

Sculptra in the temples - overfilled, is hard to fix

The reason to have about 3 sessions, at least 6 weeks apart, of Sculptra to get to full correction is so that the risk of overfilling is less.  Once overfilling has set in, it is hard to correct.  Surgically removing the product/collagen can be done but this is probably worse than living with the problem.  Steroids will only work if there is excessive inflammation or granuloma formation.  It will gradually improve, but it will be months.  I am a trainer for Sculptra now and my techniques are to fill to correction, not overcorrection.  Steve Weiner, MD, Facial Plastic Surgeon.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.